Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 6, 2022, 5:53 AM CDT for Pearl River County, Mississippi. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 5:53 AM CDT (10:53 UTC)
- Expired
- Apr 6, 2022, 9:03 PM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
068
WGUS44 KLIX 061053
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
553 AM CDT Wed Apr 6 2022
...The National Weather Service in New Orleans LA has issued a Flood
Warning for the following rivers in Mississippi...
West Hobolochitto Creek Near McNeill affecting Pearl River County.
For the West Hobolochitto Creek...including McNeill...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued later this morning.
&&
MSC109-070500-
/O.NEW.KLIX.FL.W.0021.220406T1053Z-220407T0501Z/
/MNLM6.1.ER.220406T0939Z.220406T1800Z.220406T2300Z.NO/
553 AM CDT Wed Apr 6 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Hobolochitto Creek Near McNeill.
* WHEN...From early this morning to just after midnight tonight.
* IMPACTS...At 15.0 feet, Some secondary roads near the stream north
of Picayune will be inundated. Beech Street and Westchester
Subdivision below the confluence of the east and west branches
will be subject to flooding in low places.
* ADDITIONAL DETAILS...
- At 4:45 AM CDT Wednesday the stage was 15.0 feet.
- Forecast...The river is expected to rise to a crest of 15.5
feet this afternoon. It will then fall below flood stage this
evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 10/23/2007.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959
$$2 follow-up statements
625
WGUS84 KLIX 061508
FLSLIX
Flood Statement
National Weather Service New Orleans LA
1008 AM CDT Wed Apr 6 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
West Hobolochitto Creek Near McNeill affecting Pearl River County.
...The Flood Warning continues for the following rivers in
Mississippi...Louisiana...
Pearl River Near Pearl River affecting Pearl River, Hancock and
St. Tammany Counties.
Pearl River Near Bogalusa affecting Pearl River, Hancock,
Washington and St. Tammany Counties.
For the Lower Pearl River...including Bogalusa, Pearl River...Minor
flooding is forecast.
For the West Hobolochitto Creek...including McNeill...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
MSC109-070915-
/O.EXT.KLIX.FL.W.0021.000000T0000Z-220407T1336Z/
/MNLM6.1.ER.220406T0939Z.220407T0000Z.220407T0736Z.NO/
1008 AM CDT Wed Apr 6 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Hobolochitto Creek Near McNeill.
* WHEN...Until tomorrow morning.
* IMPACTS...At 15.0 feet, Some secondary roads near the stream north
of Picayune will be inundated. Beech Street and Westchester
Subdivision below the confluence of the east and west branches
will be subject to flooding in low places.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Wednesday the stage was 15.5 feet.
- Forecast...The river is expected to rise to a crest of 16.0
feet this evening. It will then fall below flood stage just
early Thursday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.0 feet on 12/31/2006.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959
$$
LAC103-MSC045-109-070915-
/O.CON.KLIX.FL.W.0016.000000T0000Z-000000T0000Z/
/PERL1.1.ER.000000T0000Z.220402T0045Z.000000T0000Z.NO/
1008 AM CDT Wed Apr 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Pearl River.
* WHEN...Until further notice.
* IMPACTS...At 16.0 feet, Lower portions of streets in River Gardens
Subdivision will begin to flood. Secondary roads to the river and
throughout Honey Island Swamp will remain inundated. Property in
the vicinity of the gage is flooded threatening about 20 homes
along the left bank. The Bogue Chitto National Wildlife Refuge
will be closed to hunting at the 15.5 foot stage.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Wednesday the stage was 16.3 feet.
- Forecast...The river is expected to rise to a crest of 16.7
feet Friday morning.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
16.7 feet on 04/18/1955.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976
$$
LAC103-117-MSC045-109-070915-
/O.CON.KLIX.FL.W.0015.000000T0000Z-000000T0000Z/
/BXAL1.1.ER.220314T2000Z.220329T1300Z.000000T0000Z.NO/
1008 AM CDT Wed Apr 6 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pearl River Near Bogalusa.
* WHEN...Until further notice.
* IMPACTS...At 20.0 feet, Woodlands and crop acreage along the river
will be flooded. The Bogue Chitto Wildlife Management area will be
inundated with water in recreational camps and over access roads.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Wednesday the stage was 20.7 feet.
- Forecast...The river is cresting but will remain above flood
for several days.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
20.7 feet on 12/16/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969
$$
JFL885
WGUS84 KLIX 070203
FLSLIX
Flood Statement
National Weather Service New Orleans LA
903 PM CDT Wed Apr 6 2022
...The Flood Warning is cancelled for the following rivers in
Mississippi...
West Hobolochitto Creek Near McNeill affecting Pearl River County.
MSC109-070315-
/O.CAN.KLIX.FL.W.0021.000000T0000Z-220407T0203Z/
/MNLM6.1.ER.220406T0939Z.000000T0000Z.000000T0000Z.NO/
903 PM CDT Wed Apr 6 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the West Hobolochitto Creek Near McNeill.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Wednesday the stage was 14.9 feet.
- Forecast...The river is expected to fall to 7.0 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959
$$
MWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 4:03 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 6, 4:03 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 AM CDT Wed Apr 6 2022
.SYNOPSIS...
Stacked low pressure over Minnesota has a frontal boundary to
near Chicago and St. Louis, then southwestward to the Dallas-Fort
Worth area.
Aloft, we have the upper low over Minnesota, with ridging off the
west coast of the US. Shortwaves are diving southeastward on the
east side of the trough across the Rockies. There is also a
southern stream shortwave over the Gulf of Mexico, just off the
Louisiana coast.
Locally, moist southerly flow from the Gulf is moving across the
area, producing mainly low cloud cover. There have been a few
reports of patchy fog during the evening, but no indications that
anything widespread is occurring. At 3 AM CDT, temperatures across
the area were in the lower and middle 70s with dew points in the
lower 70s. It's notable that normal highs for the first week of
April are in the middle 70s.
&&
.SHORT TERM (through Friday night)...
The shortwave over the Gulf to our south this morning should pass
to the east of our area around midday. Can't rule out a few
showers or storms associated with this feature, but the somewhat
better chance for precipitation will be as the cold front moves
through the area late this afternoon and evening. If temperatures
reach the mid 80s this afternoon as expected, isolated storms
would have the potential to become strong to severe, with the main
threat over the Mississippi coastal counties. Lifted Indices of -6
to -8, CAPE values exceeding 2000 J/kg, downdraft CAPE values
near 1000 j/kg, mid level (700-500 mb) lapse rates 7-8C/km, wet
bulb zero near 10K feet are all favorable if capping is overcome.
However, the higher probabilities for severe weather will be to
the northeast of our area.
The front should be east of our area by midnight tonight, with
skies clearing by sunrise Thursday. Mostly sunny skies are
expected both Thursday and Friday with cool temperatures and low
humidity. Dew points are likely to fall into the 30s across much
of the area for Thursday into Saturday. The forecast question then
becomes whether winds decouple enough to allow overnight lows to
drop below 40 degrees. With the upper low parking itself over the
Great Lakes for a couple of days, each shortwave rotating around
the low reinforces the cool and dry air across our area. At this
point, most guidance points to winds not going calm for any
significant period of time during the overnight Thursday night,
with a little better potential late Friday night/Saturday morning.
Assuming we mix out low clouds this morning, all indications are
that most of the area should climb into the middle 80s today, with
the possible exception of areas adjacent to the Gulf where cooler
water temperatures could hold readings to the lower 80s. Daytime
highs for Thursday/Friday likely to only be in the lower to mid
70s, and will stick to the trend of the NBM running a bit above
the operational high temperature guidance numbers. Overnight lows
for Thursday and Friday nights may need to be lowered a bit in
later forecasts if it appears that winds will totally decouple for
any significant amount of time. 35
&&
.LONG TERM (Saturday and beyond)...
Apex of deep longwave trough that moves west to east across the
country will be east of the CWA as the weekend begins. Post
frontal high pressure moves uncharacteristically far south for
this time of year into the western Gulf of Mexico. Northerly flow
persists locally and expect yet another below normal temp day with
lows starting off the weekend in the upper 30s to mid 50s and
highs in the low to mid 70s.
This will be the last 'cool' day of the long term period as
moderation begins. An upper level ridge following the upper long
wave trough will be steadily expanding north as it passes across the
Mississippi Valley Sunday. Increased 500mb heights will allow for
modest warming and should result in highs reaching into the upper
70s to lower 80s. Aiding in the warmth generation will be southerly
flow developing across the CWA. This comes as that surface ridge in
the western Gulf slides east and winds wrapping around it
strengthen. In addition, expect to see moisture levels rising more
substantially on Monday. A few showers may begin developing,
mainly west of I-55, as an upper trough drops south across the
Rockies and shear axis promotes those showers. Depending on how
well the ridge to the east remains anchored in place, could see a
scenario where multiple shortwave ride up the east side of the
upper trough to the west. This would result in multiple rounds of
rain potential with higher POPs over western portions of the CWA
and much lower rain chances in eastern areas.
MEFFER
&&
.AVIATION (valid through 12z Thursday)...
Main issue in the next few hours will be fog/low cloud potential.
Through 09z, surface winds have remained high enough to preclude
any dense fog, and it's been more of a low overcast with IFR
restrictions. If winds drop off in the next couple of hours, it's
still possible for patchy dense fog to develop. That would bring
LIFR or lower restrictions. Any flight restrictions should improve
to VFR by mid-morning through most of the day. Could be temporary
MVFR or lower conditions if a scattered SHRA/TSRA passes over a
TAF site in the afternoon or early evening hours. Winds could also
become an issue downwind of Lake Pontchartrain at KNEW and KMSY
after 06z Thursday. 35
&&
.MARINE...
Will hold onto Small Craft Exercise Caution headlines through the
daytime hours, although it's a bit of a borderline case, with
winds generally 15-16 knots. Cold front will barrel through the
coastal waters late this evening. Will start Small Craft Advisory
at 00z, although for some of the outer waters it may be closer to
midnight before conditions deteriorate that far. Can't rule out
some gusts to gale force late tonight, and it is possible that
later forecasts may need to consider a watch/warning if
indications are a little stronger than currently forecast.
Conditions should subside briefly during the day on Thursday, but
a couple more surges of cold, dry air at about 24 hour intervals
are likely to necessitate further advisories as we head into the
weekend. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 47 70 42 / 40 10 0 0
BTR 85 49 72 42 / 20 10 0 0
ASD 87 52 74 42 / 20 30 0 0
MSY 85 59 73 49 / 10 20 0 0
GPT 83 55 74 46 / 30 20 0 0
PQL 81 55 75 47 / 30 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 7 PM this evening to noon CDT Thursday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to noon CDT Thursday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.